Welcome! Log in or Register

Benylin Cold & Flu Max Strength

  • image
£4.07 Best Offer by: halfpriceperfumes.co.uk See more offers
5 Reviews

Brand: Benylin / Type: Coughs, Colds & Flu / Tablets / Dosage Form: Capsules

  • Sort by:

    * Prices may differ from that shown

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    5 Reviews
    Sort by:
    • More +
      19.01.2014 11:52
      Very helpful
      (Rating)
      2 Comments

      Advantages

      Disadvantages

      Relieves Cold And Flu Symptoms

      During the Christmas/New year period I came down with tonsillitis which was joined by a lovely cold. I went to my local Tesco store to stock up on anything and everything that could possibly give me some relief.

      BRAND AND PRICE

      My local Tesco was stocked to the high heavens with different varieties of cold and flu capsules. Anadin, Beechams, Lemsip and Sudafed all were making an appearance. These specific Benylin capsules are named 'MAX STRENGTH' so I believed these would give me superior results. These were also one of the cheapest costing £3.25 for 16 capsules.

      Benilyn offer a wide range of products. They provide a children's range, a mucus cough range, chesty cough and of course the cold and flu selection. They are the UK's number 1 selling cough brand and have been recognised since the early 1970's.

      DOSAGE AND CONTENTS

      These are not to be taken by anyone under the age of 12.

      For adults and children over 12 you are advised to swallow two capsules with water every 4 hours as required. You are not permitted to take more than 8 capsules in 24 hours.

      Each capsule contains Paracetamol 500mg, Caffeine 25mg and Phenylephrine hydrochloride 6.1mg.
      As stated this does contain Paracetamol so you are not allowed to take with any other Paracetamol containing products.

      Please note that the retailer is not liable to sell you more than 2 packets of these specific capsules.

      AIM TO RELIEVE

      These capsules contain a combination of ingredients which aim to ease:

      * Headache
      * Aches and pains
      * Sore throat
      * Fever
      * Blocked nose
      * Fatigue and drowsiness

      OUTCOME

      I have to say with tonsillitis and a cold there wasn't much that was right with me, so before taking these capsules I wasn't feeling my best!

      My blocked nose did begin to let up after half an hour or so of taking these tablets. It wasn't completely gone but it gave me a period of relief.

      Due to my cold my sinuses were under a lot of pressure giving me a constant headache. These capsules did dull this down enough for it not to be unbearable. My head felt less 'stuffy' and I felt less like a zombie and more like Lucy.

      Not only did I have the cold but the tonsillitis symptoms were also present. The aches and pains were very painful, almost numbing at times. These capsules allowed me a period of let up from the pain. I could actually have a little walk around rather than being slumped in my bed 24/7. I was using a deep heat cream too at intervals. So this may have contributed.

      I wasn't overly tired or fatigued with my illness so I don't feel able to comment on the effectiveness of the capsules regarding this.

      Tonsillitis meant my throat felt as if I was housing two golf balls, so you can imagine the pain I was in. These tablets had no effect on my sore throat at all; these give no mention of tonsillitis though, so I wasn't expecting them to help a great deal. I expect if you had your average sore throat the results would have been different, but for me they did nothing.

      OVERALL THOUGHTS

      Overall I was happy with the effectiveness of these capsules. They lulled the pain I was feeling and allowed me a period of respite. My head, nose and body felt the relief of these tablets but sadly my throat did not. I would happily buy these again, however they can work out quite expensive as only 16 capsules are supplied. It obviously doesn't pay to be ill.

      Comments

      Login or register to add comments
      • More +
        05.12.2011 20:51
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        A must for when you have a cold or flu

        Recently I was unfortunate enough to come down with a horrible cold that just did not want to budge. I can't afford to be ill with a child to look after, work to do, horses, cats and dogs to take of so getting back up and running full force is vital so in a mission to make myself human again I headed straight to Boots and stocked up on a variety of items all promising to take care of the symptoms - I try not to depend on medicine to get me better but I had to do something as I was so incredibly busy I could'nt let nature take care of me!

        One item I picked up was something I'd previously used before and chose it mostly because it was on offer. The item in question was Benylin Cold & Flu Max Strength Capsules. Benylin is a well known brand throughout the UK and make a variety of health products.

        The capsules contain a decongestant and an analgesic which apparently help to the relieve cold and flu symptoms. The tablets are formulated to help ease headaches, aches, pains, sore throats, unblocking airways, reducing fevers and also helping to to ease fatigue and drowsiness which all come with colds and flu. The two main ingredients which help the symptoms are paracetamol and phenylephrine. Paracetamol as we know helps to reduce aches, pains, headaches and bring down a fever whilst phenylephrine is a decongestant helps reduce the swelling in the passages of the nose which means you can breath more easily which when you have a cold is so needed!

        The tablets come in a purple cardboard box which is slim and rectangular, it cannot be missed when on the shelf. There is an image of a capsule on the front together with the Benylin logo and in bright red font 'Max Strength Capsules'. On the back of the box is all the information about dosage instructions, what symptoms the capsules help relieve as well as safety information. There is also a small leaflet inside the box which gives a lot more information about the product itself.

        The capsules are made from a plastic type material which is obviously disolvable once swallowed. They are yellow and red in colour and come in a blister pack which is covered in foil. To get a tablet out all you need to do is simply run a finger nail down the section where the capsule is and simply pop the tablet out. Each pack has an even number of tablets so you can keep track of how many you have taken and how many you have left.

        The dosage instructions are easy to follow and like all tablets there are a certain amount that you can take within 24 hours. I generally don't take the maximum amount in the full 24 hours as I either forget or just don't feel like I need to. The tablets are easy to take and are easily swallowed unless of course like me you tend to get them stuck or slightly lodged and then you have to take a pint of water to get them moving!

        I tend to take them in the morning and before bed and I tend to notice my aches and pains gradually easing within about 20 minutes which is great as that isn't long at all to wait for a bit of relief! I do find that my symptoms are eased for a good few hours before starting to return which is never good and I generally try and wait until I go to bed to take some more tablets but sometimes especially at the start of a cold relief is needed but it doesn't take long for the tablets to kick in and you start to feel a bit more human.

        Despite not always heading straight towards the medicine cabinet when I feel ill I must admit these tablets really came in useful. I was able to feel a little bit like me again whilst battling a sort throat, streaming nose and a horrible cold. It doesn't take long for the tablets to kick and start working which is great and they do last for a few hours meaning that you can get back to normal for a while before the symptoms slowly starting creeping back.

        They are certainly not going to rid you of your cold or flu within a few hours but they help a lot and allow you to feel like yourself and best of all they help you get a good night sleep which is vital especially if you are a busy mum like myself! Overall, I'd buy these again should the need arise as they worked for me!

        ~ Useful Info ~

        Brand - Benylin
        Pack Size - 16 capsules
        Price- £2.70 upwards

        Comments

        Login or register to add comments
      • More +
        24.03.2011 09:14
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        .

        Cold and Flu Tablets are something that I tend to have in the house quite a lot. After all when you get the Cold then I don't really want to wait until the next day to go to the shop to get medicine to treat it. So I try and have a bottle of Cough Syrup and some Tablets on standby.

        I am never really brand dependent, and have tried Supermarket own brand of these kind of Tablets as well as brand named ones. I picked up a pack of these in Semi Chem for only £1. This was for a pack of 8 Tablets. You can get these in a 16 pack which works out a little bit cheaper as well.

        The box looks like the Dooyoo picture and the tablets come in the usual Blister pack which is easy enough to pop a couple of these out.

        These tablets deal with all type of Cold and Flu symptoms - funny enough, so anything from Runny Nose, Sore Throat, Temperature, aches and pains.

        Just take 2 of these tablets every 4 hours if needed and you can take anything up to 8 tablets within a 24 hour period.

        These are easy enough to swallow as they are the type of tablets that have the smooth sugar paper type of coating. So although I tend to swallow tablets with a drink, these are easy enough to swallow without a drink if need be.

        So do these work? They seem to do alright. The benefit of having tablets is that I know that Cough Bottles are full of Sugars and aren't that good calorie wise, which doesn't help when you are trying to look after your weight. So I feel a bit more virtuous having tablets, but I wouldn't not have any medicine as feeling well and healthy is more important to me.

        Although I don't usually feel the need to have the whole 8 tablets in 1 day, I would say over 2 days then I will have definitely finished the box and I do feel better after taking all the medicine. I can't comment if it is these though as I take other medicine as well, but I will keep buying products like this.

        A good product at a good price.

        Comments

        Login or register to add comments
      • More +
        14.01.2011 11:38
        Very helpful
        (Rating)
        7 Comments

        Advantages

        Disadvantages

        See review.

        I have had a bit of a cold the past few days because most of my family have had the cold virus over the Christmas holidays and also the past few weeks like lots of people it seem have too and so it has worked it's way to me now. I have had the flu jab and so I will probably be fine in a couple more days. I wanted to just buy a cold relief remedy because I do think that these viruses eventually remove themselves on their own and so just a little help along the way was what I was actually needing when I decided to buy these capsules.

        I actually bought these ones just after Christmas and bought them because I knew I would probably catch a cold too and bought them in advance because they were on special offer for just £1 from Tesco and so I bought 2 boxes at the time as they were almost half price and since they were an extra strength too, I just thought it made sense to buy them at that price as they would be used sometime during the next couple of months because I have a weak immune system and usually catch a lot of viruses.

        They come in a box and inside there are 16 capsules, they come in a plastic, sealed strip and the capsules can be easily popped from the strip with ease. Each one is around half an inch in size and half is a yellow colour and the other half is a deep red colour. They are very easy to swallow, they are coated in plastic and so for me they do not stick at the back of my throat while swallowing with water or a drink.

        As soon as the beginning of my cold appeared I took 2 immediately and I have been taking them for the past 2 days and my cold has not increased or got any worse, it is at bay now and is such a relief. It has eased my runny nose and headaches, it also has given me relief of a slight sore throat I had too, although I have eaten lozenger sweets along with the tablets and I can breathe more easily now and I feel a whole lot more comfortable.

        Each one contains 500mg of paracetemol and so this ingredient relieves the aches and pains of a cold, they can be used for flu symptoms too but mine are nothing like flu like pains.

        The dosage for adults and children over the age of 12 years old is just 2 capsules every 4 hours as required and no more than 8 in 24 hours. They are not suitable for children under the age above. They are best stored in a cool, dry place and I have found they gave me almost instant relief. It also states on the box that they cannot be taken with any other product that contains parecetemol.

        I also have not felt at all drowsy while taking them and I have slept a little better at night because night time is when most of us have the problems but these have helped enormously for my symptoms just perfectly.

        I think they are a nice tablet to take and to swallow and although I do not have any difficulty swallowing tablets at all, I think if anyone does have a problem, these ones are quite a nice size to take and I highly recommend them for anyone that cannot swallow so easily, especially a young child.

        Benylin is well known with cough mixtures and so a very well known brand and I think this one is amazingly good for helping in the ease of a cold and to make you feel much better more quickly. I feel tons better today since taking these tablets and I will certainly buy them again in the future. I will try to also buy them when I see them on offer again and stock my medicine cabinet and save some money because these kind of products can be so costly sometimes and so it makes more sense to buy at the cheaper price in my opinion.

        I give these 5 stars.

        Thank you for reading my review.

        Comments

        Login or register to add comments
        • More +
          09.01.2011 00:46
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          So so and not bad!

          I have a really poor immune system so rather regulary I get colds and flus and the likes. On the run up to Christmas I was so ill and run down I had to be tested for glandular fever which thankfully I didn't have and the Dr just said really I had a flu from what he could detuct about it all. Whatever was wrong with me I had flu like symptoms of a temperature, headache aches and pains and a sore throat and I couldn't breath out of my nose even though I kept shoving Vicks vapour stuff up it and I slept alot because I felt so exhausted.

          In the end I had enough of it all and dragged me sorry ass to Boots the chemist and asked them what I could try out. I've pretty much tried everything over the years to not much avail symptom wise so was open to suggestions and the pharmasict advised me to try these.

          The Packaging:

          The box is purple with a picture of one of the capsules on the front and we are told on that they are Benylin Cold & Flu Max Strength Capsules and that they contain paracetamol, caffeine and phenylephrine and that that are meant to alieviate the symptoms of a fever, headache, aches & pains, sore throats and blocked/runny noses. On the back of the box other information listed tells us a bit about the product and dosage advice is given as are the ingredients and warnings and contact details for the manufacturer are also given. Inside the box there is a pamphlet which lists yet more information on it including yet more warnings etc and then you get however many capsules you purchase (I got 16) and they came in a white plastic and foil backed tray which once again I was told pretty clearly what they were on there.

          Dosage Advice:

          Adults and children aged 12 years and over: Take 2 capsules every four hours as required. Do not take more than 8 capsules in 24 hours.

          Not for children under 12 years old. Do not exceed the stated dose.

          The Capsules:

          The capsules are plastic coated with powder within them and are a bright yellow and red colour (half and half). Rather large but easy to swallow these are and with no taste if you just chuck them down your throat with a big drink and they don't smell either!

          These contain 500mg paracetamol, 25g caffeine and 6.1mg of phenylephrine hydrochloride per capsule so your getting quite a high dosage per dose sort of thing and like I have said you can take two every 4 hours (do check warnings though before taking these as they are not suitable for everybody).

          These three ingredients do 3 things. The paracetamol is meant to help lower a temperature and help aliviate aches, pains and headaches. The Phenylephrine Hydorochloride is a decongestant meant to help aid breathing through your nose and things like that and the caffeine...well thats there to speed up the other two active ingredients!

          Do They Work Though?

          Well yes and no. I mean I was in a bad way and I took them all day long (not exceeding the recommended dose of course!) and found that yes to a certain degree my aches and pains were somewhat reduced but having said that though I do suffer with back pain anyway so these had no chance of curing that completely anyway!

          The stinking headache I suffered with prior to taking these did vanish and stay gone and I had a well sore gland stuck up out the side of my neck that was swollen that went down when taking these too. They did not however help me breath more easily or my sore throat and eyes and my cough was still there and for me these only worked on a pain killer level and not one bit on other things.

          However I thought these were ok at helping with some symptoms so I can't poo poo them completely I just wish they would have helped with everything at the time!

          I paid £2.54 for a box of 16 capsules in Boots and they are available in different sizes and in lots of different places including some supermarkets.

          This review is also posterd on Ciao under this same username.

          Comments

          Login or register to add comments
      • Product Details

        Benylin Cold & Flu Max Strength Capsulesx16 contain a combination of ingredients to help relieve the symptoms of colds and flu / Benylin Cold & Flu Max Strength Capsules contain an analgesic and a decongestant / This cold and flu medicine starts to work quickly to relieve cold and flu symptoms, such as: Blocked airways / Headaches and pains / Fever / Sore throat / Fatigue and drowsiness / Aches and pains.